Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 11, NWS San Angelo, TX

August 17, 2021Tom Green County, Texas

NWS San Angelo, TX issued this river flood warning at Aug 17, 2021, 6:33 PM CDT for Tom Green County, Texas. It took effect at Aug 17, 2021, 6:56 PM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2021, 6:33 PM CDT (23:33 UTC)
In effect from
Aug 17, 2021, 6:56 PM CDT
Expired
Aug 18, 2021, 5:00 AM CDT
In force
10 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 16 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Concho River at Christoval (CHVT2). The gauge peaked at 11.90 ft at Aug 17, 2021, 8:00 PM CDT.

actionminormoderate51008/1708/1808/19
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08128000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

939 
WGUS44 KSJT 172333
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
633 PM CDT Tue Aug 17 2021

...The National Weather Service in San Angelo TX has issued a Flood 
Warning for the following rivers in Texas...

  South Concho River At Christoval affecting Tom Green County.

For the South Concho River...including Christoval...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC451-180800-
/O.NEW.KSJT.FL.W.0011.210817T2356Z-210818T0800Z/
/CHVT2.1.ER.210817T2356Z.210818T0000Z.210818T0600Z.NO/
633 PM CDT Tue Aug 17 2021

The National Weather Service in San Angelo has issued a

* Flood Warning for
  the South Concho River At Christoval.
* Until late tonight.
* At 5:45 PM CDT Tuesday the stage was 7.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to around 10.1 feet by 7 
  PM this evening, then fall below flood stage after midnight.
* Impact...At 10.0 feet, Minor flooding will occur. The city 
  recreation area will begin to flood.
* Flood History...This crest compares to a previous crest of 10.1 
  feet on 10/24/1974.


&&

LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053

$$

JW
2 follow-up statements
275 
WGUS44 KSJT 180117
FLWSJT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
817 PM CDT Tue Aug 17 2021

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Texas...

  South Concho River At Christoval affecting Tom Green County.

For the South Concho River...including Christoval...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.


TXC451-181200-
/O.EXT.KSJT.FL.W.0011.000000T0000Z-210818T1200Z/
/CHVT2.2.ER.210817T2314Z.210818T0600Z.210818T0756Z.NO/
817 PM CDT Tue Aug 17 2021

...Forecast flooding increased from Minor to Moderate severity and 
increased in duration until tomorrow morning...

The Flood Warning continues for
  the South Concho River At Christoval.
* Until tomorrow morning.
* At 7:45 PM CDT Tuesday the stage was 11.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Tuesday was 11.7 feet.
* Forecast...The river is expected to rise to a crest of 12.3 feet 
  just after midnight tonight. It will then fall below flood stage 
  late tonight.
* Impact...At 12.0 feet, Moderate flooding will occur. Most of the 
  city recreation area will be under water and a few houses near the 
  river will be flooded.
* Flood History...This crest compares to a previous crest of 12.5 
  feet on 09/21/2018.


&&

LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053

$$

JW
136 
WGUS84 KSJT 180314
FLSSJT

Flood Statement
National Weather Service San Angelo TX
1014 PM CDT Tue Aug 17 2021

...The Flood Warning continues for the following rivers in Texas...

  South Concho River At Christoval affecting Tom Green County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC451-181000-
/O.EXT.KSJT.FL.W.0011.000000T0000Z-210818T1000Z/
/CHVT2.1.ER.210817T2314Z.210818T0045Z.210818T0246Z.NO/
1014 PM CDT Tue Aug 17 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the South Concho River At Christoval.
* Until late tonight.
* At 9:45 PM CDT Tuesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:45 PM CDT Tuesday was 11.7 feet.
* Forecast...The river is expected to fall below flood stage after 
  midnight.
* Impact...At 10.0 feet, Minor flooding will occur. The city 
  recreation area will begin to flood.
* Flood History...This crest compares to a previous crest of 10.0 
  feet on 09/26/1946.


&&

LAT...LON 3129 10053 3129 10048 3113 10046 3113 10053

$$

JW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 1:55 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 17, 1:55 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
155 PM CDT Tue Aug 17 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 151 PM CDT Tue Aug 17 2021

The main concern through the next 24 hours is the continuing
potential for locally heavy rainfall, which could result in
flooding. Showers and thunderstorms are ongoing across much of the
region, especially for areas south of Interstate 20. High resolution
models are indicating the potential for additional showers and
thunderstorms this evening into the early morning hours Wednesday,
with an additional activity possible Wednesday afternoon. Much of
the Concho Valley has received 3 to 5 inches of rainfall, with
localized amounts over 8 inches. Given the very saturated soils and
the possibility of additional rainfall, we have issued a Flash Flood
Watch for much of the Concho Valley, northern Edwards Plateau, and
portions of the northwest Hill Country through Wednesday evening. An
additional 1 to 2 inches of rainfall is possible, with localized
higher amounts. Given the saturated soils, it won't take much
rainfall to result in flash flooding. Expect overnight lows
generally in the upper 60s to lower 70s. Highs on Wednesday will be
in the mid 80s to near 90 degrees.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 151 PM CDT Tue Aug 17 2021

On Thursday, West Central Texas will remain between an upper level
ridge across the Southeast U.S. and a large upper level trough
across the western CONUS. Isolated to scattered showers and
thunderstorms are again possible, mainly Thursday afternoon. Highs
on Thursday will be in the lower 90s. Mainly dry conditions can be
expected Friday into the first part of next week. Highs will
continue to be near to below normal, in the low to mid 90s, with
overnight lows in the lower 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1158 AM CDT Tue Aug 17 2021

Widespread SHRA and scattered-to-isolated TSRA, with
mainly VFR to locally MVFR/IFR conditions, may decrease
in coverage after 21Z, before potentially another round
of widespread SHRA/TSRA occurs between 00Z Wed and 12Z
Wed. Confidence in locations impacted is low. Heavier
SHRA/TSRA can result in tempo LIFR/VLIFR conditions.
Also, between 07Z Wed and 15Z Wed, there will likely
be MVFR to locally IFR CIGs developing across much of
the forecast area. These CIGs may dissipate between
15Z Wed and 18Z Wed. 12Z Wed to 18Z Wed, expect SHRA/TSRA to
decrease in coverage/intensity and mainly impact the northeastern
counties. Winds will mostly be less than 10 KT through 18Z Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 69  88  73  90 /  60  60  30  40
San Angelo 	 69  89  73  91 /  60  60  30  30
Junction 	 71  91  73  93 /  60  50  20  20
Brownwood 	 71  88  74  92 /  60  60  30  30
Sweetwater 	 69  88  72  90 /  60  50  30  40
Ozona      	 69  88  72  90 /  60  50  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for Coke-Concho-
Crockett-Irion-Menard-Runnels-Schleicher-Sterling-Sutton-Tom
Green.

&&

SHORT TERM...Daniels
LONG TERM....Daniels
AVIATION...SJH
Hazardous weather outlook, Aug 17, 2:20 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
220 PM CDT Tue Aug 17 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-181930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
220 PM CDT Tue Aug 17 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are possible this afternoon and tonight.
The main concern will be locally heavy rainfall, which may result
in flooding. In addition, dangerous lightning will be possible. A
Flash Flood Watch is in effect for the Concho Valley, northern
Edwards Plateau and portions of the northwest Hill Country through
7 PM Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are possible Wednesday and Wednesday
afternoon. The main concern will be locally heavy rainfall, which
may result in flooding. In addition, dangerous lightning will be
possible. A Flash Flood Watch is in effect for the Concho Valley,
northern Edwards Plateau and portions of the northwest Hill
Country through 7 PM Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 17, 1:50 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
150 PM CDT Tue Aug 17 2021

TXZ078-169-171930-
Kimble TX-Sutton TX-
150 PM CDT Tue Aug 17 2021

...A strong thunderstorm will impact portions of southwestern Kimble
and southeastern Sutton Counties through 230 PM CDT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Roosevelt, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Telegraph, Roosevelt, Cleo and I-10 Near The Sutton-Kimble County
Line.

This includes Interstate 10 between Mile Markers 425 and 452.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3036 10026 3055 10026 3062 9981 3029 9982
TIME...MOT...LOC 1849Z 271DEG 15KT 3046 10017

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 17, 6:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT TUE AUG 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      3 WSW SAN ANGELO        31.43N 100.49W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE SAN ANGELO POLICE DEPARTMENT REPORTED
            SEVERAL STREETS FLOODED ACROSS THE CITY
            ALONG WITH SEVERAL STRANDED VEHICLES.

0825 AM     FLASH FLOOD      ARDEN                   31.44N 100.76W
08/17/2021                   IRION              TX   LAW ENFORCEMENT

            THE TOM GREEN COUNTY SHERIFFS OFFICE
            REPORTED FLOODED ROADS IN THE TOWN OF ARDEN.

0836 AM     FLASH FLOOD      5 WNW SAN ANGELO        31.47N 100.54W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE TOM GREEN SHERIFFS OFFICE REPORTED
            WIDESPREAD FLOODING ALONG FM 2288.

0843 AM     FLASH FLOOD      2 WSW SAN ANGELO        31.43N 100.48W
08/17/2021                   TOM GREEN          TX   LAW ENFORCEMENT

            THE SAN ANGELO POLICE DEPARTMENT REPORTED
            THAT MULTIPLE ROADS ACROSS THE CITY REMAIN
            FLOODED.

0855 AM     FLASH FLOOD      MERTZON                 31.26N 100.82W
08/17/2021                   IRION              TX   PUBLIC

            A SOCIAL MEDIA POST INDICATED SEVERAL
            STREETS AND LOW WATER CROSSINGS FLOODED IN
            MERTZON.

1112 AM     FLASH FLOOD      1 SSE SAN ANGELO        31.43N 100.45W
08/17/2021                   TOM GREEN          TX   NWS EMPLOYEE

            A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
            THAT SOUTH JACKSON IS BLOCKED OFF, DUE TO
            FLOODING. IN ADDITION, A VIDEO ON FACEBOOK
            SHOWED A HIGH WATER RESCUE AT THE SAME
            LOCATION.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 5:34 AM CDTAreal Flood AdvisorySJTIrion, Sterling, Tom Green2 hr
Aug 17, 6:08 AM CDTFlash Flood WarningSJTIrion, Tom Green112 min
Aug 17, 6:55 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green110 min
Aug 17, 7:10 AM CDTFlash Flood Warning Considerable damage threatSJTIrion3 hr
Aug 17, 7:33 AM CDTFlash Flood Warning Considerable damage threatSJTIrion, Tom Green3 hr
Aug 17, 7:47 AM CDTFlash Flood Warning Considerable damage threatSJTIrion, Tom Green3 hr
Aug 17, 8:39 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green111 min
Aug 17, 8:55 AM CDTFlash Flood Warning Considerable damage threatSJTTom Green3 hr
Aug 17, 9:04 AM CDTAreal Flood AdvisorySJTSchleicher3 hr
Aug 17, 9:36 AM CDTFlash Flood Warning Considerable damage threatSJTSchleicher3 hr
Aug 17, 9:54 AM CDTRiver Flood WarningSJTIrion, Tom Green22 hr
Aug 17, 10:31 AM CDTAreal Flood WarningSJTIrion, Tom Green3 hr
Aug 17, 10:36 AM CDTAreal Flood AdvisorySJTConcho, Menard3 hr
Aug 17, 11:10 AM CDTAreal Flood AdvisorySJTMcCulloch3 hr
Aug 17, 12:19 PM CDTFlash Flood Warning Considerable damage threatSJTSchleicher3 hr
Aug 17, 12:34 PM CDTFlash Flood WatchSJTCoke, Concho, Crockett, Irion, Menard, Runnels and 4 more16 hr
Aug 17, 12:49 PM CDTFlash Flood Warning Considerable damage threatSJTSchleicher, Sutton3 hr
Aug 17, 1:50 PM CDTSpecial Weather StatementSJTKimble40 min
Aug 17, 2:26 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Sutton2 hr
Aug 17, 3:10 PM CDTAreal Flood WarningSJTIrion, Tom Green6 hr
Aug 17, 4:24 PM CDTFlash Flood WarningSJTKimble111 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.